Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 97, NWS Springfield, MO

May 1, 2012Christian County, Stone County, Taney County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 1, 2012, 3:26 AM CDT for Christian County, Stone County, Taney County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2012, 3:26 AM CDT (08:26 UTC)
Expired
May 1, 2012, 4:00 AM CDT
In force
34 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Christian County, MO, Stone County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 53 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 1:43 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
202 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WUUS53 KSGF 010826
SVRSGF
MOC043-209-213-010915-
/O.NEW.KSGF.SV.W.0097.120501T0826Z-120501T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 AM CDT TUE MAY 1 2012

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  STONE COUNTY IN SOUTHWEST MISSOURI...
  TANEY COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 415 AM CDT

* AT 322 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 7 MILES NORTHWEST OF HIGHLANDVILLE TO 5 MILES
  NORTHWEST OF KIMBERLING CITY TO 19 MILES SOUTHWEST OF KIMBERLING
  CITY...AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS. 60 MPH WIND GUSTS WERE REPORTED 
  IN SOUTHERN GREENE COUNTY. 

  IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
           BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  KIMBERLING CITY...HIGHLANDVILLE...OZARK...BRANSON...FORSYTH...REEDS
  SPRING...BRANSON WEST...INDIAN POINT...SPARTA...HOLLISTER...MERRIAM
  WOODS...ROCKAWAY BEACH...TANEYVILLE...SPOKANE...LAMPE...SELMORE...
  SILVER DOLLAR CITY...CHESTNUTRIDGE...CHRISTIAN CENTER AND TABLE
  ROCK.

THIS WARNING ALSO INCLUDES TABLE ROCK LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3664 9357 3668 9353 3701 9339 3705 9317
      3709 9307 3708 9290 3681 9291 3680 9289
      3665 9288 3649 9293 3650 9358
TIME...MOT...LOC 0826Z 275DEG 34KT 3701 9332 3667 9344
          3644 9362

HAIL...<.75IN
WIND...60 MPH

$$

BOXELL
2 follow-up statements
521 
WWUS53 KSGF 010849
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 AM CDT TUE MAY 1 2012

MOC209-213-010859-
/O.CAN.KSGF.SV.W.0097.000000T0000Z-120501T0915Z/
STONE MO-TANEY MO-
349 AM CDT TUE MAY 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR TANEY AND SOUTHEASTERN STONE
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED. 

LAT...LON 3681 9321 3709 9307 3708 9290 3681 9291
TIME...MOT...LOC 0849Z 275DEG 34KT 3699 9305 3677 9312

$$

MOC043-010915-
/O.CON.KSGF.SV.W.0097.000000T0000Z-120501T0915Z/
CHRISTIAN MO-
349 AM CDT TUE MAY 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHRISTIAN COUNTY UNTIL 415 AM CDT...

AT 345 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM SPARTA TO 16 MILES SOUTH OF SPARTA...AND MOVING
EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
         BROKEN.

LOCATIONS IMPACTED INCLUDE...
BRUNER...GARRISON...KELTNER AND ELKHEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3681 9321 3709 9307 3708 9290 3681 9291
TIME...MOT...LOC 0849Z 275DEG 34KT 3699 9305 3677 9312

HAIL...<.75IN
WIND...60 MPH

$$

BOXELL
452 
WWUS53 KSGF 010900
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 AM CDT TUE MAY 1 2012

MOC043-010910-
/O.CAN.KSGF.SV.W.0097.000000T0000Z-120501T0915Z/
CHRISTIAN MO-
400 AM CDT TUE MAY 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHRISTIAN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3681 9321 3709 9307 3708 9290 3681 9291
TIME...MOT...LOC 0900Z 275DEG 34KT 3698 9292 3676 9299

$$

BOXELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:02 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, May 1, 1:02 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
102 AM CDT TUE MAY 1 2012

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...
/ISSUED 102 AM CDT TUE MAY 1 2012/

MESOSCALE CONVECTIVE COMPLEX CONTINUES TO EVOLVE THIS MORNING.
PRIMARY CONCERN REMAINS FLOODING...BUT STILL CONCERNED ABOUT THE
RISK FOR SEVERE ACROSS FAR SOUTHWEST PORTIONS OF THE OUTLOOK AREA.

CONCERNING THE SEVERE RISK...STORMS ACROSS NORTHERN OK HAVE
TRANSITIONED TO A DISTINCTLY LINEAR MODE. THIS ACTIVITY IS NOW
RACING TO THE EAST AND SHOULD REACH WESTERN PORTIONS OF NEWTON AND
MCDONALD COUNTIES AT OR JUST BEFORE 230 AM (BASED OFF OF CURRENT
RADAR TRENDS). SOUTHERN PORTIONS OF CHEROKEE COUNTY KS AND JASPER
COUNTY MO COULD BE AFFECTED BY THIS LINE SEGMENT AS WELL AND WILL
NEED TO WATCH CLOSELY. THIS LINE SEGMENT HAS A HISTORY OF
PRODUCING SEVERE WEATHER. IN ADDITION...SEVERAL MESOVORTS HAVE
BEEN OBSERVED ALONG THE LEADING EDGE OF THIS LINE. STRONG LOW
LEVEL JET AND SUFFICIENT INSTABILITY WILL HELP MAINTAIN THIS LINE
OF CONVECTION AS IT ENTERS THE OUTLOOK AREA. 0-3KM SHEAR VECTORS
ARE ORIENTED AT A BIT OF ANGLE TO THIS LINE...THOUGH NOT
PERPENDICULAR. AS A RESULT...WILL STILL HAVE THE POTENTIAL FOR
MESOVORT PRODUCTION ON THE LEADING EDGE OF THE LINE THOUGH THEY
MAY BE RATHER SHORT LIVED. PRIMARY CONCERN WITH THIS LINE WILL BE
WIND GUSTS IN EXCESS OF 60 MPH. HAIL REMAINS A SECONDARY CONCERN.
IF A MESOVORT CAN BECOME STRONG ENOUGH...THERE REMAINS A LIMITED
RISK FOR A BRIEF TORNADO.

CONCERNING THE FLASH FLOOD RISK...HEAVY RAIN CONTINUES IN AREAS
THAT JUST PLAIN DON/T NEED IT. RAIN WILL CONTINUE FOR THE NEXT
SEVERAL HOURS AND EXPAND EASTWARD AS THE LOW LEVEL JET CONTINUES
TO VEER AND INTERACTS WITH A WEAK LOW LEVEL BOUNDARY OVERHEAD.
TRADITIONAL STORM MOTION VECTORS WEAKEN A BIT...WHICH ONCE AGAIN
SUPPORTS TRAINING OF CELLS. ENTIRE COMPLEX SHOULD GRADUALLY SHIFT
WEST TO EAST...THEREFORE THE BIGGEST RISK FOR FLASH FLOODING WILL
BE ACROSS EXTREME SOUTHEAST KANSAS AND PORTIONS OF WESTERN AND
WEST CENTRAL MISSOURI.

GAGAN

&&

.DISCUSSION...

MAIN FOCUS IN THIS FORECAST PACKAGE WILL BE CENTERED ON CONVECTION
POTENTIAL THIS EVENING INTO TUESDAY.

CURRENTLY...AN UPPER LEVEL DISTURBANCE THAT BROUGHT THE RAINFALL
TO THE AREA LAST NIGHT HAS SHIFTED EAST OF THE AREA THIS
AFTERNOON ALONG WITH ALL ASSOCIATED RAINFALL. SKIES ARE SCATTERED
OUT FROM WEST TO EAST ACROSS THE PLAINS INTO THE MISSOURI OZARKS.
A MOIST AIRMASS REMAINS ACROSS THE REGION ESPECIALLY ACROSS OKLAHOMA
AND TEXAS WHERE DEWPOINTS ARE IN THE MIDDLE TO UPPER 70S AS OF THE
MID AFTERNOON. INSTABILITY IS INCREASING WITH THE HEATING OF THE
DAY AND WITH THE MOIST AIRMASS. MUCAPE VALUES OF OVER 1000 J/KG
ARE BEGINNING TO SPREAD INTO THE WESTERN PORTIONS OF THE FORECAST
AREA WITH MUCH HIGHER VALUES ACROSS WESTERN TEXAS AND OKLAHOMA
NUDGING INTO SOUTHERN KANSAS.

ANOTHER UPPER LEVEL SHORTWAVE TROUGH IS PUSHING EAST INTO THE PLAINS
AND IS EXPECTED TO INITIATE THUNDERSTORMS ALONG A DRY LINE FROM
WESTERN TEXAS THROUGH OKLAHOMA INTO KANSAS LATE THIS AFTERNOON
INTO EARLY THIS EVENING. THESE STORMS WILL THEN TRACK TO THE EAST AND
SHOULD DEVELOP INTO A COMPLEX OF THUNDERSTORMS LATE THIS EVENING.
INSTABILITY WILL BE GREAT ENOUGH TO SUPPORT A FORWARD PROPAGATING
COMPLEX OF STORMS ACROSS EASTERN OKLAHOMA/KANSAS LATER THIS
EVENING. THIS SHOULD RESULT IN THESE STORMS RACING OFF TO THE EAST
SOUTHEAST. IF THIS COMPLEX CAN DEVELOP FAR ENOUGH TO THE NORTH IT
MAY BE ABLE TO CLIP OR MOVE INTO EXTREME SOUTHEASTERN KANSAS AND
FAR WESTERN MISSOURI...WITH A DAMAGING WIND RISK AND MARGINALLY
SEVERE HAIL RISK POSSIBLE. THE COMPLEX SHOULD THEN DIVE OFF TO
THE SOUTH AS IT MOVES FARTHER INTO THE OZARKS AS INSTABILITY WILL
BE SLIGHTLY WEAKER.

ADDITIONAL SCATTERED TO ISOLATED THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE ENTIRE AREA OVERNIGHT AS THE UPPER LEVEL SHORTWAVE...A
STRONG LOW LEVEL JET...AND STALLED SURFACE BOUNDARY REMAINS OVER
AREA OVERNIGHT. THESE STORMS WILL BE ELEVATED IN NATURE AND A FEW
OF THE STRONGER ONES COULD PRODUCE SOME SMALL HAIL. AT THIS TIME
DO NOT EXPECT THE TRAINING SETUP THAT OCCURRED LAST NIGHT...AS THE
FORCING ALONG THE FRONT IS MUCH WEAKER TONIGHT. HOWEVER...WITH THE
AMOUNT OF RAINFALL THAT OCCURRED LAST NIGHT...THOSE AREAS WILL BE
MORE SUSCEPTIBLE TO ADDITIONAL FLOODING IF STORMS TRACK OVER THEM.

STORMS MAY LINGER INTO TUESDAY MORNING BUT SHOULD QUICKLY PUSH
EAST DURING THE MORNING HOURS. WILL HAVE TO WATCH WHERE THE
SURFACE BOUNDARY SETS UP AND HOW MUCH INSTABILITY CAN DEVELOP
TUESDAY AFTERNOON FOR REDEVELOPMENT OF STORMS. IF ENOUGH
INSTABILITY CAN DEVELOP THERE COULD BE A MARGINALLY SEVERE HAIL
RISK TUESDAY AFTERNOON/EVENING.

THE AREA WILL THEN BE UNDER RIDGE WEDNESDAY INTO THE WEEKEND. A
FEW DISTURBANCES MAY TRY TO DIVE SOUTH INTO CENTRAL MISSOURI LATE
THIS WEEK INTO THIS WEEKEND...BUT THE BULK OF THE ACTIVITY IS
EXPECTED TO REMAIN NORTH AT THIS TIME. HIGHS IN THE 80S AND LOWS
IN THE 50S AND 60S ARE EXPECTED THROUGHOUT THE FORECAST PERIOD.

WISE

&&

.AVIATION...

FOR THE 01/06Z KSGF/KJLN/KBBG TAFS...COMPLEX OF THUNDERSTORMS
CONTINUES TO SLOWLY SHIFT EAST INTO THE AREA. THIS ACTIVITY WILL
REMAIN THE PRIMARY CONCERN IN THE SHORT TERM. HAVE REFINED TIMING
BASED ON LATEST RADAR TRENDS AND WILL CONTINUE TO TWEAK AS
NECESSARY. GUSTY WINDS...IFR VIS AND MVFR CIG ARE EXPECTED WITH
THESE THUNDERSTORMS. SHRA/TSRA WILL PERSIST THROUGH MUCH OF THE
OVERNIGHT HOURS. IN ADDITION...LOW LEVEL WIND FIELDS MARGINALLY
SUPPORT A MENTION OF DIRECTIONAL AND SPREED SHEAR AFTER 01/06Z.
SHRA/TSRA SHOULD EXIT BY THE MID MORNING HOURS WITH VFR EXPECTED
FROM THEN ONWARD. AS CLEARING OCCURS BY LATE MORNING/EARLY
AFTERNOON...SOUTHERLY WINDS WILL BECOME QUITE GUSTY WITH GUSTS TO
NEAR 30 KT POSSIBLE AT TIMES AT JLN/SGF.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR MOZ055>058-
     066>070-077>081-088>090-093-094-101-102.

KS...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, May 1, 1:15 AM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 AM CDT TUE MAY 1 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020615-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
115 AM CDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

 A LARGE COMPLEX OF THUNDERSTORMS CONTINUES TO MOVE INTO THE
 OUTLOOK AREA FROM THE WEST.

 THE RISK OF SEVERE WEATHER IS ELEVATED FOR AREAS SOUTH OF THE
 HIGHWAY 60 CORRIDOR AND WEST OF THE HIGHWAY 65 CORRIDOR. A LINE
 SEGMENT MOVING ACROSS NORTHEASTERN OKLAHOMA WILL MOVE INTO FAR
 SOUTHWEST MISSOURI AFTER 2 AM. DAMAGING WIND GUSTS IN EXCESS OF 60
 MPH AND HAIL TO THE SIZE OF QUARTERS WILL BE POSSIBLE. A BRIEF
 SPIN UP TORNADO CANNOT BE RULED OUT WITH THIS LINE. THIS LINE OF
 STORMS SHOULD WEAKEN AS IT APPROACHES THE HIGHWAY 65 CORRIDOR DUE
 TO DECREASING LEVELS OF INSTABILITY.

 ELSEWHERE...A LARGE AREA OF MODERATE TO OCCASIONALLY HEAVY
 RAINFALL WILL EXPAND FROM EXTREME SOUTHEASTERN KANSAS INTO
 CENTRAL MISSOURI. A FEW STRONG TO MARGINALLY SEVERE STORMS CANNOT
 BE RULED OUT...WITH HAIL TO THE SIZE OF QUARTERS POSSIBLE WITH THE
 STRONGEST CELLS. THE MAIN ISSUE WILL BE HEAVY RAINFALL AND THE
 RISK FOR FLASH FLOODING. THE RISK REMAINS SIGNIFICANT FROM
 EXTREME SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI WHERE THE
 GROUND REMAINS SATURATED FROM PREVIOUS HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  SCATTERED TO ISOLATED THUNDERSTORMS WILL CONTINUE INTO TUESDAY
  WITH MARGINALLY SEVERE STORMS AND LOCALLY HEAVY RAINFALL
  POSSIBLE.

  WIND GUSTS OVER 30 MPH WILL BE POSSIBLE ACROSS EXTREME
  SOUTHEASTERN KANSAS AND PORTIONS OF SOUTHWESTERN MISSOURI ALONG
  AND WEST OF THE HIGHWAY 65 CORRIDOR ON BOTH TUESDAY AND
  WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR
  AREAS ALONG AND SOUTH OF HIGHWAY 60 AND WEST OF HIGHWAY 65.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, May 1, 12:35 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1235 AM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 AM     FLASH FLOOD      LAMAR                   37.49N 94.28W
05/01/2012                   BARTON             MO   LAW ENFORCEMENT

            WIDESPREAD FLOODING OF SECONDARY ROADS BEING REPORTED IN
            BARTON COUNTY. MANY ROADS ARE BEING CLOSED.

&&

BOXELL
Local storm report, May 1, 12:36 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 AM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 AM     HAIL             3 W COLUMBUS            37.17N 94.90W
05/01/2012  E1.00 INCH       CHEROKEE           KS   EMERGENCY MNGR

&&

BOXELL
Local storm report, May 1, 1:20 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
120 AM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 AM     FLASH FLOOD      COLUMBUS                37.17N 94.84W
05/01/2012                   CHEROKEE           KS   EMERGENCY MNGR

            SEVERAL STREETS CLOSED IN COLUMBUS...SOME WITH TWO FEET
            OF WATER OVER THEM. K7 IS CLOSED NORTH OF COLUMBUS AND
            SOUTHEAST 22ND IS CLOSED.

&&

GAGAN
Special weather statement, May 1, 2:22 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
222 AM CDT TUE MAY 1 2012

MOZ088-093-094-101-102-010800-
JASPER MO-BARRY MO-MCDONALD MO-NEWTON MO-LAWRENCE MO-
222 AM CDT TUE MAY 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR BARRY...EASTERN JASPER...EASTERN
NEWTON...LAWRENCE AND MCDONALD COUNTIES UNTIL 300 AM CDT...

AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF
CARTHAGE TO GRANBY TO 4 MILES SOUTHEAST OF GOODMAN TO 6 MILES
SOUTHWEST OF NOEL...MOVING EAST AT 40 MPH. PENNY SIZE HAIL...AND
WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE ANDERSON...AURORA...CARTHAGE...
CASSVILLE...DIAMOND...EXETER...FAIRVIEW...GOODMAN...GRANBY...
LANAGAN...MARIONVILLE...MILLER...MONETT...MOUNT VERNON...NEOSHO...
NOEL...PIERCE CITY...PINEVILLE...PURDY...SARCOXIE...SELIGMAN...
VERONA...WASHBURN AND WHEATON.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE ROARING
RIVER STATE PARK. INTERSTATE 44 BETWEEN MILE MARKERS 17 AND 58 WILL
ALSO BE IMPACTED BY THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHWEST MISSOURI.

LAT...LON 3650 9461 3666 9449 3691 9435 3728 9432
      3727 9361 3694 9360 3694 9361 3688 9361
      3672 9363 3649 9382
TIME...MOT...LOC 0721Z 269DEG 33KT 3720 9421 3691 9421
          3671 9429 3648 9450

GAGAN
Local storm report, May 1, 2:32 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
232 AM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 AM     HAIL             PINEVILLE               36.59N 94.38W
05/01/2012  E0.75 INCH       MCDONALD           MO   EMERGENCY MNGR

&&

GAGAN
Special weather statement, May 1, 3:03 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 AM CDT TUE MAY 1 2012

MOZ090-094-095-102-103-010830-
CHRISTIAN MO-GREENE MO-BARRY MO-STONE MO-LAWRENCE MO-
303 AM CDT TUE MAY 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR BARRY...EASTERN LAWRENCE...
GREENE...STONE AND WESTERN CHRISTIAN COUNTIES UNTIL 330 AM CDT...

AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HALLTOWN TO MADRY TO
SELIGMAN...MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL...AND WIND
GUSTS AROUND 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE AURORA...BATTLEFIELD...BILLINGS...BRANSON
WEST...CASSVILLE...CLEVER...CRANE...FAIR GROVE...GALENA...
HIGHLANDVILLE...MARIONVILLE...NIXA...OZARK...REEDS SPRING...
REPUBLIC...SELIGMAN...SPRINGFIELD...STRAFFORD...VERONA...WASHBURN AND
WILLARD.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE ROARING
RIVER STATE PARK AND TABLE ROCK LAKE. INTERSTATE 44 BETWEEN MILE
MARKERS 51 AND 90 WILL ALSO BE IMPACTED BY THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHWEST MISSOURI.

LAT...LON 3650 9403 3685 9384 3728 9371 3728 9363
      3730 9362 3742 9310 3741 9308 3707 9307
      3681 9323 3682 9331 3669 9331 3667 9332
TIME...MOT...LOC 0803Z 244DEG 47KT 3720 9357 3686 9364
          3654 9386

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 11:43 PM CDTFlash Flood WarningSGFBarton, Vernon5 hr
May 1, 12:56 AM CDTFlash Flood WarningSGFJasper4 hr
May 1, 1:23 AM CDTSevere Thunderstorm WarningSGFMcDonald, Newton52 min
May 1, 1:41 AM CDTSevere Thunderstorm WarningSGFJasper34 min
May 1, 2:06 AM CDTFlash Flood WarningSGFCedar, Dade, St. Clair6 hr
May 1, 2:22 AM CDTSpecial Weather StatementSGFBarry, Lawrence, McDonald, Newton38 min
May 1, 2:41 AM CDTAreal Flood AdvisorySGFNewton91 min
May 1, 3:03 AM CDTSpecial Weather StatementSGFBarry, Christian, Greene, Stone27 min
May 1, 3:12 AM CDTSevere Thunderstorm WarningSGFChristian, Greene33 min
May 1, 3:25 AM CDTSevere Thunderstorm WarningSGFChristian, Webster, Wright35 min
May 1, 3:33 AM CDTSevere Thunderstorm WarningSGFDallas, Polk, Webster28 min
May 1, 4:02 AM CDTSpecial Weather StatementSGFCamden, Douglas, Laclede, Miller, Pulaski, Wright43 min
May 1, 4:40 AM CDTSpecial Weather StatementSGFDouglas, Maries, Ozark, Phelps, Pulaski, Texas50 min
May 1, 4:49 AM CDTAreal Flood WarningSGFBarton, Jasper, Vernon27 hr
May 1, 6:41 AM CDTRiver Flood WarningSGFJasper44 hr
May 1, 7:49 AM CDTAreal Flood WarningSGFCedar, Dade, St. Clair8 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.